Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does mucus in the faeces indicate?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

default
Posted on Fri, 11 Jan 2019 in Digestion and Bowels
Question: when i went to defecate clear mucus came out
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:

For how long has this been happening

Detailed Answer:

Hi,

I have reviewed this information fully. This raises concerns about fecal incontinence. To settle on this, I need more answers from you.

1. For how long has this been happening?
2. What is the nature of your stools?
3. Do you have any diarrhea?
4. Has there been any recent changes in your diet.

As soon as I hear from you, I will provide more guided responses. If fecal incontinence is the ultimate diagnosis, you will need to see a gastroenterologist for evaluation and management.

I will also provide helpful tips that can help you lead a normal life and avoid getting embarrassed in public places.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chobufo Ditah 13 hours later
yes i have been diarrhea for quite some time after taking antibiotic which contained diarrhea as a side effect.the dischard of clear mucus was yesterday and today -had large release of diarrhea 2 days and 3 days ago.no diarrhea yesterday or today
doctor
Answered by Dr. Chobufo Ditah 13 hours later
Brief Answer:

Monitor only for now. Have you been tested for clostridium.difficile?

Detailed Answer:

Hi,

I will want to monitor only for now. Persistence would ultimately lead to the diagnosis of faecal incontinence that would lead to specific management guidelines.

Diarrhoea after antibiotics could be related to C. diff. I will recommend that you get tested for this as treatment is specific and this needs to be addressed properly.

Hope I have answered your query.

Take care

Regards,
Dr Chobufo Ditah, General & Family Physician
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on